Alert archive / Louisiana / Hard Freeze Warnings in 2011
Hard Freeze Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this hard freeze warning at Feb 11, 2011, 3:30 AM CST for 8 parishes in Louisiana; 5 counties in Mississippi. It took effect at Feb 12, 2011, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 3:30 AM CST (09:30 UTC)
- In effect from
- Feb 12, 2011, 12:00 AM CST
- Expired
- Feb 12, 2011, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 11, 3:18 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 11, 3:18 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 AM CST FRI FEB 11 2011
...ONE MORE COLD DAY AND NIGHT BEFORE WE FINALLY MODERATE...
.SHORT TERM...LOW CLOUDS HAVE REALLY BEEN STUBBORN OVER THE ERN HALF
OF THE CWA THANKS TO THE H85 THERMAL TROUGH REMAINING OVER THE WRN
PORTIONS OF THE CWA. THESE CLOUDS ARE WREAKING HAVOC WITH TEMPS AS
MANY PLACES ARE NOT COOLING AS FAST AS ANTICIPATED TAHT SAID IF/ONCE
CLOUDS MOVE AWAY THIN OUT TEMPS SHOULD DROP QUICKLY. OUTSIDE OF CLOUDS
TEMPS HAVE DROPPED OFF NICELY WITH BTR AT 26...HUM AT 28...AND NBG
AT 30 BEFORE 9Z.
TODAY AND TONIGHT...THE LOW CLOUDS SHOULD FINALLY COMPLETELY MOVE OFFSHORE
THIS MORNING WITH MOSTLY SUNNY SKIES OVER THE REGION. HIGH PRESSURE
CONTINUES TO PUSH INTO THE AREA TO AND LL TEMPS WILL REMAIN QUITE
COLD. H925 TEMPS REMAIN IN THE -3 TO 0C RANGE AND THIS WILL ONLY
LEAD TO UPPER 40S TO LOWER 50S FOR HIGHS TODAY. VERY DRY DEWPOINTS
WILL REMAIN OVER THE AREA AS THE CNTR OF THE SFC HIGH PUSHES TO
SOUTH TWRDS THE CNTRL TX COAST. WITH CLEAR SKIES...LIGHT WINDS...AND
THESE DRY DEWPOINTS A LIGHT TO MODERATE FREEZE WILL BE POSSIBLE OVER
THE ENTIRE REGION AGAIN TONIGHT WITH A FEW LOCATIONS SEEING ANOTHER
HARD FREEZE. ANOTHER HARD FREEZE AND FREEZE WARNING WILL BE ISSUED
FOR TONIGHT.
THIS WEEKEND...NW FLOW WILL REMAIN OVER THE REGION WHILE HIGH
PRESSURE WILL SLOWLY WORK EAST TWRDS THE NCNTRL GULF BY SUN. EVEN
THOUGH TEMPS WILL START TO MODERATE WE WILL REMAIN BELOW NORMAL IN
TEMPS AND DRY WITH CLEAR SKIES THE ENTIRE WEEKEND. /CAB/
.LONG TERM...DEFINITE PATTERN SHIFT ON THE WAY WHICH WILL BRING A
END TO WINTER FOR NOW. OVERALL THE MEDIUM RANGE MDLS ARE IN DECENT
AGREEMENT THROUGH MID NEXT WEEK AND THEN THE ECMWF BECOMES MORE
AMPLIFIED FOR THE LATTER HALF OF THE WEEK WITH THE BUILDING RIDGE
OVER THE ERN HALF OF THE CONUS AND A POLAR VORTEX CNTRD OVER THE PAC
NW STATES. THE GFS HAS THE RIDGE AXIS JUST OFF THE EAST COAST WITH
BROAD WSW FLOW OVER THE REGION. THAT SAID THE SENSIBLE WEATHER OVER
OUR REGION REALLY ISNT MUCH DIFFERENT SO WILL STICK CLOSE TO THE NEW
MEX GUIDANCE. CONFIDENCE IS HIGH IN MUCH WARMER AND DRIER CONDITIONS
FINALLY MOVING IN.
MON THROUGH THU...NW FLOW ALOFT WILL START TO BREAK DOWN AS THE MID
LVL RIDGE THAT WAS OVER THE WRN CONUS WEAKENS AND PUSHES EAST OVER
OUR AREA. BY TUE ZONAL FLOW WILL BE OVER THE CWA WITH THE RIDGE
BEGINNING TO REBUILD OVER THE MS VALLEY LATE WED AND THU. AT THE SFC
HIGH PRESSURE WILL DOMINATE THE ENTIRE TIME CNTRD MOSTLY OVER THE
NRN GULF UNTIL WED WHEN THE CNTR FINALLY MOVES OFF TO THE NE. THAT
SAID THE SFC RIDGE AXIS WILL STRETCH ACROSS THE WSW ACROSS THE SERN
CONUS/NRN GULF KEEPING DRIER CONTINENTAL AIR OVER THE AREA. LL TEMPS
WILL SLOWLY WARM OVER THE DAYS WITH H925 TEMPS ON 8/9C ON MON TO
11/12C ON THU. THIS SHOULD ALLOW HIGHS TO GET BACK INTO THE LOWER
70S BY WED/THU. LOWS WILL STILL FALL INTO THE 40S THROUGH WED BUT
COULD REMAIN IN THE 50S THU MORNING. /CAB/
&&
.AVIATION...
A THERMAL TROUGH AXIS CURRENTLY ACROSS THE REGION HAS RESULTED IN
THE FORMATION OF AN ELEVATED INVERSION AND A RESULTANT LOW STRATUS
DECK ACROSS A PORTION OF THE FORECAST AREA. A LOW CLOUD DECK
RUNNING AROUND 1K FEET WILL REMAIN IN PLACE THROUGH AT LEAST 12Z
BEFORE CLEARING. THIS CLEARING WILL TAKE PLACE AS THE ELEVATED INVERSION
ERODES DUE TO DAYTIME HEATING. IMPACTED TERMINALS INCLUDE
KMCB...KASD...KHSA...KGPT...KMSY...AND KNEW. A PERIOD OF IFR
CEILING RESTRICTIONS IS ANTICIPATED BETWEEN 08-12Z...WITH VFR
CONDITIONS TAKING HOLD AFTER 12Z. THESE VFR CONDITIONS WILL REMAIN
IN PLACE THROUGH THE REMAINDER OF THE FORECAST PERIOD AS A DRY AND
STABLE AIRMASS DOMINATES THE GULF SOUTH. /32/
&&
.MARINE...
NO SIGNIFICANT CHANGES TO THE ONGOING FORECAST THIS MORNING.
OVERALL...A VERY BENIGN PATTERN WILL TAKE HOLD OF THE MARINE ZONES
THROUGH EARLY NEXT WEEK. STRONG RIDGING IN THE LOW LEVELS AND ALOFT
WILL BUILD OVER THE NORTHERN GULF OF MEXICO. THIS RIDGING WILL
REMAIN PLACE THROUGH THE ENTIRE FORECAST PERIOD. AS A
RESULT...WINDS GENERALLY AROUND 10 KNOTS OR LESS AND SEAS OF 3 FEET
OR LESS ARE EXPECTED FOR THE COASTAL WATERS AND TIDAL LAKES. /32/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 23 59 29 / 0 0 0 0
BTR 52 25 60 33 / 0 0 0 0
ASD 51 24 58 29 / 0 0 0 0
MSY 47 31 56 36 / 0 0 0 0
GPT 52 25 58 29 / 0 0 0 0
PQL 52 23 59 27 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
FREEZE WARNING FROM MIDNIGHT SATURDAY TO 9 AM SATURDAY FOR THE
FOLLOWING ZONES: ASSUMPTION...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
HARD FREEZE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...ST. TAMMANY...TANGIPAHOA...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
HARD FREEZE WARNING FROM MIDNIGHT SATURDAY TO 9 AM SATURDAY FOR
THE FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
HELENA...ST. TAMMANY...TANGIPAHOA...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...HARD FREEZE WARNING UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
HARD FREEZE WARNING FROM MIDNIGHT SATURDAY TO 9 AM SATURDAY FOR
THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
SHORT/LONG TERM: CAB
AVIATION/MARINE: 32Hazardous weather outlook, Feb 10, 7:05 PM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 705 PM CST THU FEB 10 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-120115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 705 PM CST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR AREAS NORTH AND WEST OF THE LOUISIANA TIDAL LAKES AND ACROSS SOUTHERN MISSISSIPPI. A FREEZE WARNING IS IN EFFECT SOUTH OF THE TIDAL LAKES FOR A LIGHT TO MODERATE FREEZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MODERATE TO HARD FREEZE IS EXPECTED AGAIN FRIDAY NIGHT...MAINLY IN AREAS NORTH AND WEST OF THE LOUISIANA TIDAL LAKES AND ACROSS SOUTHERN MISSISSIPPI. A LIGHT FREEZE IS EXPECTED OVER MANY AREAS SOUTH OF THE TIDAL LAKES FRIDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH THURSDAY...FEBRUARY 17TH. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:30 AM CST | Freeze Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 30 hr |
Nearby
Hard Freeze Warnings in Louisiana, 2011Hard Freeze Warnings in Mississippi, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.